Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 56, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 3, 2003, 1:24 PM CDT for Outagamie County, Winnebago County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 1:24 PM CDT (18:24 UTC)
- Expired
- Aug 3, 2003, 2:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 38 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340 WUUS53 KGRB 031824 SVRGRB WIC087-139-031900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 120 PM CDT SUN AUG 3 2003 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST WINNEBAGO COUNTY IN WISCONSIN SOUTHERN OUTAGAMIE COUNTY IN WISCONSIN * UNTIL 200 PM CDT * AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER. THE STORM WAS LOCATED NEAR GREENVILLE. THAT PLACES IT NEAR APPLETON. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREENVILLE IF YOU ARE IN THE WARNED AREA...PREPARE FOR HAIL AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4435 8860 4419 8852 4425 8837 4437 8840 $$ ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:45 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 3, 10:45 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1045 AM CDT SUN AUG 3 2003 HEAVY RAINFALL/FLOODING POTENTIAL FOR THIS AFT/EVG IS THE MAIN FCST CONCERN. WV IMAGERY SHOWED THE UPPER LOW SOUTH INTO GRB CWA...WITH A STG S/W TROF TROF ROTATING AROUND THE WSTRN PERIPHERY. GRB SOUNDING WAS VERY FAVORABLE FOR HEAVY RAINFALL...WITH MID-LEVEL WINDS 5-10 KT...K-INDEX AROUND 35...PW 1.26 INCHES AND MODIFIED CAPES AROUND 2000 J/KG. HIGHER WBZ HGTS (11.3K FEET) INDICATE SLIGHTLY LESS POTENTIAL FOR HAIL THAN YDAY. HEAVY RAINFALL HAS ALREADY DEVELOPED OVER FAR NE WI...WITH RADAR ESTIMATES OF 1.5 TO 2 INCHES IN PARTS OF N MARINETTE AND FLORENCE COUNTIES. EXPECT THE CONVECTION TO INCREASE ACROSS THE ENTIRE CWA THIS AFTERNOON...WITH SLOW MOVG STORMS DEVELOPING IN AN ENVIRONMENT THAT IS CONDUCIVE TO VERY HEAVY RAINFALL. MOST OF THE CWA HAS RECEIVED POCKETS OF HEAVY RAINFALL FOR THE PAST 4 DAYS...ESP IN THE FOX VALLEY REGION. WILL BE ISSUING A FLOOD WATCH FOR THE ENTIRE CWA THROUGH 7 PM. .GRB...FLOOD WATCH FOR ENTIRE CWA THROUGH 7 PM KIECKBUSCH/ECKBERG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 3, 12:00 PM CDT, 1 hour 24 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WITH TORRENTIAL RAINFALL AND POSSIBLY SOME SMALL HAIL WILL CONTINUE THROUGH EARLY EVENING. DUE TO LIGHT WINDS ALOFT... THESE STORMS WILL MOVE VERY SLOWLY...SO SOME LOCALES MAY SEE RAINFALL AMOUNTS OF 2 TO 4 INCHES. SINCE MUCH OF CENTRAL AND NORTHEAST WISCONSIN ALREADY HAS SATURATED GROUND FROM RECENT RAINS...A FLOOD WATCH HAS BEEN POSTED FOR THE ENTIRE FORECAST AREA THROUGH 7 PM. THE STORMS SHOULD DIMINISH BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE URGED TO CALL IN REPORTS OF HEAVY RAINFALL AND FLOODING THIS AFTERNOON AND EVENING. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Aug 3, 12:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 PM CDT SUN AUG 3 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM LUXEMBURG WI .75 INCH HAIL
08/03/03 KEWAUNEE REPORT FROM LAW ENFORCEMENT
ALThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:45 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee | 30 min |
| Aug 3, 1:16 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 29 min |
| Aug 3, 1:55 PM CDT | Flash Flood Warning | GRB | Outagamie, Winnebago | 3 hr |
| Aug 3, 3:05 PM CDT | Flash Flood Warning | GRB | Calumet | 3 hr |
| Aug 3, 4:25 PM CDT | Flash Flood Warning | GRB | Waupaca | 80 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.